Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ok so I have suffered from mild acne since I was 14. I am now 24 and my acne still persists. I don't want to write a full summary, but basically my acne isnt like horrific, but I always have 5 or more blemishes and/or red marks at a time. On a good day I have between 2-4 with some left over red marks. I'm at my wits end. I feel disgusting. I am starting to isolate myself because I am too embarrassed with how I look. I have tried nearly everything. Witch hazel, apple cider vinegar, lemon juice, zinc pyrithione, epiduo, proactiv, antibiotics, birth control. all have worked to some level initially, but then my skin always develops a tolerance. I have lately been primarily using tea tree oil which was amazing at first, but now my skin has adjusted. My issue now is not only do i continue to have mild/moderate acne issues, but my pores are huge, my entire face has hyper pigmentation issues, and my skin gets oily so quick. I can't stand it anymore. I literally hate my face. So after all I have tried I am starting to break down and have the opportunity to try accutane. Now knowing that this drug is basically poisoning you with the side effect of clearing up acne, I am immensely hesitant to go on it. Quite honestly I don't WANT to go on it, but the 80% promise of clear skin is so freakin' tempting. I also have OCD which used to be severe and now is managed, but one aspect of it is BDD (Body Dismorphic Disorder) which doesn't help when you already have an issue that makes even normal people feel self concious. The other side of my BDD is I feel like by going on accutane I am being "fake." I know with how my mind works if accutane does clear my acne I'll spend the rest of my life thinking how I only look ok because of a medicine. anyways, bottom line i need advise as to whether I should commit and take this drug or not any advise is greatly appreciated.

Share this post


Link to post
Share on other sites

Absolutely yes. If it is having this effect on you and you've been dealing with it for so long, I would totally go for it. Also it sounds like you're exhausted your options. I took it and it's truly not anywhere near as bad as people make it sound.... It's pretty uneventful actually. Your skin will clear and you most likely will never have to deal with acne again. ;) talk with your dermatologist, ask lots of questions, and get yourself a treatment!

Share this post


Link to post
Share on other sites

thank you for the reply. if you dont mind me asking, how long have you been off of accutane and is your skin still clear? also, to anyone, one of my other concerns is i already have very fair and sensitive skin. i already bruise and cut easily so im worried about further compromising the integrity of my skin. does anyone else have sensitive skin who has taken accutane and how did it go for you?

Share this post


Link to post
Share on other sites

thank you for the reply. if you dont mind me asking, how long have you been off of accutane and is your skin still clear? also, to anyone, one of my other concerns is i already have very fair and sensitive skin. i already bruise and cut easily so im worried about further compromising the integrity of my skin. does anyone else have sensitive skin who has taken accutane and how did it go for you?

Hey Ginger,

At about month 2 my skin was flawless and only got better from there. By the time I finished my 6 month course my skin was like porcelain! Unfortunately for me it came back (WAY less severe, more mild) about 6 months after I finished my course. There are some reasons that I believe it did come back. First, I did not take it with food, in fact I often took half of my dose in the morning on an empty stomach so I only got half of my cumulative dosing (this was really stupid but no one told me it had to be taken with food, I should have researched that better). This is what my dermatologist thinks happened too. The second reason is I used a Mary Kay Micro-dermabrasion kit and immediately after using that I got hundreds of clogged pores which I think I am still trying to get out.... :/ And finally I was not put on a post-Accutane plan which you really should be. Something like a Retin-A or Epiduo once a week to keep the pores clear would make all the difference. Whew, sorry kind of a lot but all really important for anyone to consider Accutane. So I am currently nearing the end of my first month in my second treatment.... I don't have super sensitive skin, but I will say that your skin does become a bit thinner. I can honestly say that I have never had an issue with my skin tearing or bruising easier, but again my skin isn't too sensitive. I really wish you both so much luck....Accutane can really work miracles and you can start with low doses if you are concerned. :)

Share this post


Link to post
Share on other sites

thank you for the reply. if you dont mind me asking, how long have you been off of accutane and is your skin still clear? also, to anyone, one of my other concerns is i already have very fair and sensitive skin. i already bruise and cut easily so im worried about further compromising the integrity of my skin. does anyone else have sensitive skin who has taken accutane and how did it go for you?

Hey Ginger,

At about month 2 my skin was flawless and only got better from there. By the time I finished my 6 month course my skin was like porcelain! Unfortunately for me it came back (WAY less severe, more mild) about 6 months after I finished my course. There are some reasons that I believe it did come back. First, I did not take it with food, in fact I often took half of my dose in the morning on an empty stomach so I only got half of my cumulative dosing (this was really stupid but no one told me it had to be taken with food, I should have researched that better). This is what my dermatologist thinks happened too. The second reason is I used a Mary Kay Micro-dermabrasion kit and immediately after using that I got hundreds of clogged pores which I think I am still trying to get out.... :/ And finally I was not put on a post-Accutane plan which you really should be. Something like a Retin-A or Epiduo once a week to keep the pores clear would make all the difference. Whew, sorry kind of a lot but all really important for anyone to consider Accutane. So I am currently nearing the end of my first month in my second treatment.... I don't have super sensitive skin, but I will say that your skin does become a bit thinner. I can honestly say that I have never had an issue with my skin tearing or bruising easier, but again my skin isn't too sensitive. I really wish you both so much luck....Accutane can really work miracles and you can start with low doses if you are concerned. :)

Thank you so much for your reply! I am so nervous and on the fence about this decision so i really appreciate it!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×